Alert archive / Massachusetts / Special Weather Statements in 2013
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 9, 2013, 4:29 PM EDT for Barnstable County, Massachusetts. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 4:29 PM EDT (20:29 UTC)
- Expired
- Aug 9, 2013, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
County Barnstable County, MA
The radar
The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
627
WWUS81 KBOX 092029
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT FRI AUG 9 2013
MAZ022-092115-
BARNSTABLE MA-
429 PM EDT FRI AUG 9 2013
...SHOWERS AND THUNDERSTORMS MOVING ACROSS CAPE COD...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS FROM PROVINCETOWN TO
FALMOUTH...MOVING NORTHEAST AT 30 MPH.
BRIEF DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL ACCOMPANY THIS LINE
OF SHOWERS AND THUNDERSTORMS AS IT CROSSES CAPE COD AND THE NEARBY
COASTAL WATERS THROUGH 530 PM.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...YARMOUTH...PROVINCETOWN...TRURO...MASHPEE...DENNIS...
BREWSTER...ORLEANS...EASTHAM...HARWICH...WELLFLEET AND HYANNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVERS SHOULD BE PREPARED FOR POOR VISIBILITY. DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4159 6998 4158 6999 4166 6998 4164 7035
4155 7056 4155 7057 4175 7045 4171 7026
4181 7000 4191 7000 4190 7007 4203 7009
4202 7019 4203 7019 4207 7024 4208 7023
4208 7022 4205 7007 4181 6994
TIME...MOT...LOC 2027Z 246DEG 28KT 4204 7022 4153 7051
$$
JWDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:34 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 9, 3:34 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EDT FRI AUG 9 2013
.SYNOPSIS...
PERIODS OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL TAPER
TONIGHT AS A COLD FRONT SWEEPS THE REGION AND PUSHES OFFSHORE.
HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW ENGLAND THIS WEEKEND
WITH DRY AND PLEASANT CONDITIONS AND SEASONABLE TEMPERATURES.
MOISTURE INCREASES ACROSS THE AREA ON MONDAY NIGHT AND TUESDAY
AHEAD OF AN APPROACHING COLD FRONT...WITH THE CHANCE FOR SHOWERS
AND THUNDERSTORMS. THE COLD FRONT PUSHES THROUGH OUR AREA BY
TUESDAY NIGHT. DRY WEATHER THEN RETURNS FOR THE REMAINDER OF THE
WORKWEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
***FLASH FLOOD WATCH FOR ALL OF THE FORECAST REGION***
***MASSACHUSETTS...RHODE ISLAND...NORTHERN CT...SOUTHERN NH***
4 PM UPDATE...
FIRST BATCH OF WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND
ISOLATED THUNDERSTORMS IS GRADUALLY MOVING OFFSHORE...BUT THERE
REMAINS A FEEDER FLOW OF SOUTHWEST TROPICAL AIR INTO THE TAIL OF
THE BATCH DOWN TOWARDS NEW YORK CITY.
MEANWHILE...WHILE THE MAIN COLD FRONT LAGS ALONG THE IMMEDIATE
EASTERN GREAT LAKES...THE PREVAILING TROUGH IS PROGRESSING THROUGH
UPSTATE NEW YORK INTO THE HUDSON RIVER VALLEY. A SECONDARY LINE OF
WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS IS
ORGANIZING ALONG AND AHEAD OF THIS TROUGH AXIS. ANTICIPATING THIS
LINE TO MOVE INTO WESTERN NEW ENGLAND DURING THE LATE AFTERNOON
HOURS /AROUND 5 PM/ INTERACTING AND POTENTIALLY BLOSSOMING WITH
THE BETTER SOUTHWEST TROPICAL FLOW ACROSS THE REGION PRESENTLY.
THIS LINE WILL HAVE THE POTENTIAL OF TAPPING INTO BETTER INSTABILITY
AND STORMS MAY HAVE SEVERE CHARACTERISTICS AS OUTLINED BELOW AS IT
MOVES INTO A REGION WHERE CLOUDS HAVE BROKEN ALLOWING SUNSHINE AND
BOUNDARY LAYER DESTABILIZATION.
ONE-HOUR RAINFALL RATES EXCEEDING 1 INCH WILL ONCE AGAIN BE A
POSSIBILITY WITH THE SECONDARY LINE.
EXPECTATIONS THIS AFTERNOON INTO EVENING...
1.) FLOODING
CONTINUING THE FLASH FLOOD WATCH TILL 9 PM WITH A CONTINUED
THREAT OF HEAVY RAIN ACROSS SOUTHERN NEW ENGLAND WHICH HAS BEEN
INUNDATED TODAY WITH STORM TOTAL RAINFALL AMOUNTS RANGING FROM
AROUND 1 TO 4 INCHES.
THIS IS A DANGEROUS AND LIFE-THREATENING SITUATION LIKELY TO
CONTINUE WITH THE AFTERNOON INTO EVENING COMMUTE. EXPECT ROADWAYS
TO REMAIN OR BECOME INUNDATED IN PLACES. MOST SUSCEPTIBLE WILL BE
LOW-LYING AND POOR DRAINAGE AREAS...ESPECIALLY IN URBAN
COMMUNITIES...AND INCLUDING THOSE AREAS PRONE TO QUICKLY RISING
SMALL STREAMS AND CREEKS.
2.) SEVERE WEATHER
CLOUD BREAKS EVIDENT BETWEEN THE BATCH OF HEAVY RAIN PUSHING
OFFSHORE OF EASTERN NEW ENGLAND...AND THE AFOREMENTIONED SECONDARY
TROUGH AXIS MOVING INTO THE MID- TO LOWER-HUDSON RIVER VALLEY.
AMPLE SUNSHINE WILL BE THE KEY TOWARDS MODIFYING THE ENVIRONMENT
MAKING IT FAVORABLE FOR BOUNDARY LAYER DESTABILIZATION AND
ENHANCING WEATHER ALONG THE SECONDARY TROUGH AXIS.
WILL RE-EMPHASIZE EARLIER POINTS...CONSIDERING NOTABLE TURNING OF
THE ATMOSPHERIC WIND PROFILE WITHIN THE LOW-LEVELS AND STRONG
EFFECTIVE SHEAR UP TO AROUND 35 KTS /SEE VERTICAL WIND PROFILERS
DERIVED FROM WSR-88D RADAR/. THIS ALONG WITH INSTABILITY VALUES
/MLCAPE/ POTENTIALLY RISING TO AROUND 1000 J/KG IN THE
AFOREMENTIONED REGION BETWEEN THE TWO AREAS OF DISTURBED WEATHER
ECHO THE SPC CONVECTIVE OUTLOOK FOR POTENTIAL STRONG TO DAMAGING
WINDS ALONG WITH THE POSSIBILITY OF A BRIEF TORNADO. WITH MARGINAL
MID-LEVEL LAPSE RATES AND THIN CAPE PROFILES...NOT ANTICIPATING
ANY ROBUST LONG LONG-LIVED STORMS...RATHER SMALL DISCREET SHORT-
LIVED STORM CELLS.
FEEL THE ENHANCEMENT OF WINDS ALOFT COUPLED WITH DRAGGING OF
MOMENTUM TO THE SURFACE FURTHER HEIGHTENS THE THREAT OF STRONG TO
DAMAGING WINDS WITH ANY STORMS AND HEAVY RAIN CORES.
TONIGHT...
COLD FRONT WILL PUSH THROUGH THE REGION INTO THE SATURDAY MORNING
TIMEFRAME ALONG AND AHEAD OF WHICH WIDESPREAD RAIN SHOWERS...SOME
OF WHICH WILL BE HEAVY AT TIMES WITH ISOLATED THUNDERSTORMS...WILL
PREVAIL. HEAVY RAIN WILL RESULT IN VISIBILITY RESTRICTIONS ALONG
WITH FLOODING THREATS. AS SUCH THE REGION WILL REMAIN UNDER THE
FLASH FLOOD WATCH UNTIL 9 PM AS MUCH OF THE AREA HAS BEEN
INUNDATED WITH HEAVY RAIN WITH STORM TOTAL AMOUNTS EXCEEDING 1
INCH AND AS SO HIGH AS 4 INCHES IN PLACES.
EXPECT SOUTHWESTERLY WINDS AHEAD OF THE FRONT TO GUST AROUND 25
MPH AT TIMES...BACKING OUT OF THE WEST-NORTHWEST AND WEAKENING.
&&
.SHORT TERM /6 AM SATURDAY THRU 6 AM SUNDAY/...
SATURDAY AND SUNDAY...
COLD FRONT SWIFTLY TRACKS EAST OF THE COASTAL WATERS SATURDAY
MORNING...WITH MOSTLY SUNNY SKIES FOR SOUTHERN NEW ENGLAND AS MUCH
DRIER AIR PUSHES INTO THE AREA. DURING THE MIDDAY/AFTERNOON EXPECT
SCATTERED DIURNAL STRATOCUMULUS CLOUDS. WITH ABUNDANT SUNSHINE
EXPECT TEMPS TO CLIMB INTO THE LOW TO MID 80S FOR MUCH OF THE AREA.
HIGH PRESSURE BUILDS INTO THE AREA THRU SUNDAY...KEEPING DRY
CONDITIONS OVER SOUTHERN NEW ENGLAND. SCATTERED DIURNAL CUMULUS
EXPECTED AGAIN DURING SUNDAY AFTERNOON...WITH SEA BREEZES DEVELOPING.
&&
.LONG TERM /SUNDAY NIGHT THRU FRIDAY/...
DAILIES...
MONDAY... HIGH PRESSURE MOVES OFFSHORE AND MOISTURE BEGINS TO MOVE
BACK INTO THE AREA...WITH A COLD FRONT EVENTUALLY MAKING ITS WAY
THROUGH THE GREAT LAKES REGION. MODELS SUGGEST THE POSSIBILITY FOR
SOME SHOWERS IN OUR AREA DURING THE AFTERNOON AND NIGHT WITH SOME
INCREASE IN CLOUDS...KEEPING POPS AT SLIGHT CHANCE TO CHANCE. SO MAX
TEMPS ON MONDAY SHOULD REACH THE LOW TO MID 80S INLAND.
TUESDAY...
A SHORTWAVE FROM THE FAR NORTH SWINGS EAST ACROSS CANADA
ON TUESDAY. A SURFACE COLD FRONT SHOULD MOVE THROUGH NEW ENGLAND
TUESDAY AFTERNOON/EVENING. THE ECMWF...BEING DEEPER ALOFT...IS ALSO
SLOWER BRINGING THE COLD FRONT ACROSS NEW ENGLAND WITH TIMING MORE
LIKE TUESDAY NIGHT. EITHER WAY...THE FRONT HAS UPPER SUPPORT FROM
THE RIGHT ENTRANCE REGION OF A 95 KNOT JET. PRECIP WATER VALUES JUMP
BACK TO AROUND 1.5 INCHES. PUT IT TOGETHER...EXPECT A CHANCE OF
SHOWERS WITH THE FROPA.
WEDNESDAY-FRIDAY... HIGH PRESSURE BUILDS OVER THE REGION WITH A
RETURN TO DRY AIR WITH NO PRECIP. THE UPPER TROUGH WILL MEAN COOLER
TEMPS ALOFT...THE ECMWF HAS 850 TEMPS 10C WEDNESDAY AND 7C THURSDAY.
SEASONABLE TO SEASONABLY COOL TEMPS WITH HIGHS MAINLY IN THE 70S AND
LOWS IN THE 50S...POSSIBLY A FEW HIGH 40S.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW /THROUGH TONIGHT/...MODERATE CONFIDENCE.
18Z UPDATE...
BETTER CONFIDENCE WITH TRENDS AS WEATHER BECOMES BETTER ORGANIZED.
LINE OF TSRA OVER WESTERN NEW ENGLAND. PREVAIL MVFR-IFR CIGS WITH
MVFR VSBYS ALONG AND AHEAD...IFR CIGS/VSBYS WITH IMPACT...LIFTING
MVFR-VFR THEREAFTER. WILL SEE GUSTY SOUTHWEST WINDS ACCOMPANYING
TSRA.
FOCUS THEN SHIFTS TO THE COLD FRONT AND LINE OF TSRA ENTERING THE
MID-HUDSON RIVER VALLEY REGION. TSRA POSSIBLE. EXPECTING A BRIEF
RETURN OF MVFR-IFR CONDITIONS WITH GUSTY SOUTHWEST WINDS.
BEHIND THE COLD FRONT...WINDS TO DIMINISH AND BACK OUT OF THE
WEST. SHOULD SEE CONDITIONS QUICKLY LIFT TO VFR AND PROCEED INTO
SATURDAY MORNING. LOWEST OF CONDITIONS WITH FOG TO LINGER ACROSS
THE SOUTHEAST TERMINALS OUT ON THE CAPE AND ISLANDS.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. TEMPO IFR CONDITIONS
FOR THE HEAVY RAIN APPROACHING THE TERMINAL FROM THE WEST.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. IMPROVING OVER THE
NEXT HOUR...BUT MAY SEE ANOTHER LINE OF TSRA AROUND 21Z.
OUTLOOK...SATURDAY THROUGH WEDNESDAY...
OVERALL...HIGH CONFIDENCE FOR THESE PERIODS.
SATURDAY...VFR CONDITIONS EXPECTED AT ALL TERMINALS...LOW CHANCE
MVFR LINGERING ON CAPE AND ISLANDS EARLY. NORTHWEST WINDS WILL
BECOME GUSTY WITH 20-KNOTS EXPECTED...25 KNOTS NOT OUT OF THE
QUESTION. THE STRONGER GUSTS WILL BE MAINLY AFTERNOON AND THEN
DIMINISH IN THE EVENING.
SUNDAY-MONDAY...VFR WITH LIGHT WINDS. SEA BREEZES ALONG THE COAST
WITH DAYTIME WIND SHIFTS TO SOUTHEAST AT BOSTON AND POSSIBLY
PROVIDENCE. PATCHY LOW VSBYS IN EARLY MORNING FOG EACH DAY.
TUESDAY...COLD FRONT MOVES THROUGH DURING AFTERNOON OR EARLY NIGHT.
THIS MAY BRING SCATTERED SHOWERS/TSTMS WITH BRIEFLY LOWER CIGS AND
VSBYS. OTHERWISE VFR.
WEDNESDAY...VFR CONDITIONS EXPECTED.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW /THROUGH TONIGHT/...MODERATE CONFIDENCE.
SOUTHWEST WINDS GUSTING UP TO AROUND 25 KTS AHEAD OF A COLD FRONT
WILL RESULT IN FETCH ACROSS THE WATERS AND SEAS TO BUILD IN EXCESS
OF 5 FEET...ESPECIALLY ACROSS THE SOUTHERN WATERS. ALSO ANTICIPATE
WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS.
THIS WILL RESULT IN REDUCED VISIBILITIES AT TIMES ALONG WITH THE
THREAT OF LIGHTNING. THERE IS A LOWER PROBABILITY THAT STRONGER
STORMS WILL CONTAIN GALE FORCE WINDS.
AS THE COLD FRONT PUSHES OFFSHORE AND OUT TO SEA...WINDS WILL
BACK OUT OF THE WEST-NORTHWEST AND DIMINISH...ALLOWING SEAS TO
RELAX.
OUTLOOK...SATURDAY THROUGH WEDNESDAY...MODERATE CONFIDENCE.
SATURDAY...SEAS GRADUALLY SUBSIDE OVER THE COURSE OF THE DAY AS COLD
FRONT TRACKS WELL EAST OF THE WATERS...BUT SEAS TO 5 FT LINGER ON
THE OUTER COASTAL WATERS THRU EARLY AFTERNOON. NORTHWEST WINDS GUST
TO 20 KTS ARE EXPECTED ESPECIALLY ALONG THE COASTLINE...THERE IS A
LOW CHANCE FOR SCA GUSTS TO 25 KTS OCCURRING OVER THE WATERS DURING
THE DAY.
SUNDAY AND MONDAY...WINDS AND SEAS EXPECTED TO BE BELOW SMALL CRAFT
LEVELS.
TUESDAY...A COLD FRONT APPROACHES NEW ENGLAND AND MAY BRING A SHOWER
OR TSTM TO THE WATERS IN THE AFTERNOON. SOUTHWEST WINDS PICK UP A
LITTLE BUT SHOULD STAY BELOW 25 KNOTS. SEAS REMAIN BELOW 5 FEET.
WEDNESDAY...SHOWERS COME TO AN END EARLY BEHIND COLD FRONT...WINDS
AND SEAS EXPECTED TO BE BELOW SCA CRITERIA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR ANZ232>234.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ235-237-
250.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ256.
&&
SYNOPSIS...SIPPRELL/NMB
NEAR TERM...SIPPRELL
SHORT TERM...NMB
LONG TERM...NMB
AVIATION...SIPPRELL/NMB
MARINE...SIPPRELL/NMBHazardous weather outlook, Aug 9, 3:15 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT FRI AUG 9 2013 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-101915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 315 PM EDT FRI AUG 9 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS. THERE IS A LOW PROBABILITY OF DAMAGING WIND GUSTS FROM ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-101915- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 315 PM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS. THERE IS A LOW PROBABILITY OF DAMAGING WIND GUSTS FROM ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-101915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 315 PM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRODUCE POOR VISIBILITY WITH LOCALLY HEAVY DOWNPOURS. THERE IS A LOW PROBABILITY FOR THUNDERSTORMS TO CONTAIN GALE FORCE WIND GUSTS IN ADDITION TO HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 9, 1:05 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
105 PM EDT FRI AUG 9 2013
CTZ002-003-MAZ004-010>012-091745-
TOLLAND CT-HARTFORD CT-NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-
105 PM EDT FRI AUG 9 2013
...LINE OF STRONG THUNDERSTORMS DEVELOPING IN WESTERN NEW ENGLAND...
AT 1 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
BELCHERTOWN MASSACHUSETTS TO CANTON CONNECTICUT...MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 40 MPH AND TORRENTIAL RAINFALL WILL ACCOMPANY THIS
LINE OF STORMS...AS IT TRACKS INTO WORCESTER AND TOLLAND COUNTIES BY
2 PM.
SOME LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WINDSOR LOCKS... VERNON...WEST BOYLSTON... AGAWAM...
HARDWICK...SPENCER...STAFFORD...LUDLOW...WILBRAHAM...AND BLOOMFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY STRENGTHEN AND BECOME CAPABLE OF PRODUCING DAMAGING
WINDS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4233 7236 4233 7235 4231 7236 4234 7232
4243 7171 4180 7241 4177 7292
TIME...MOT...LOC 1658Z 258DEG 22KT 4224 7240 4178 7289
JWDLocal storm report, Aug 9, 1:53 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
153 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD WARREN 41.72N 71.27W
08/09/2013 BRISTOL RI AMATEUR RADIO
ROUTE 114 CLOSED DUE TO FLOODING
1251 PM FLASH FLOOD GRANBY 42.26N 72.53W
08/09/2013 HAMPSHIRE MA PUBLIC
NUMEROUS ROADS CLOSED DUE TO FLOODING
1252 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
08/09/2013 HAMPDEN MA AMATEUR RADIO
SEVERAL CARS NEAR WESTFIELD INDUSTRIAK PARK RD STUCK IN
FLOODED WATERS...WATER RESCUES ARE OCCURRING
1257 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
08/09/2013 HAMPDEN MA AMATEUR RADIO
MEADOW ST FLOODED ... CARS ARE STUCK
0128 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/09/2013 HAMPDEN MA AMATEUR RADIO
HOLYOKE MALL - NEAR SEARS - CAR FLOATING IN PARKING LOT
0136 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/09/2013 HAMPDEN MA AMATEUR RADIO
CAR SUBMERGED - PEOPLE TRAPPED - AT CABOT AND
COMMERCIAL STREETS
&&
123Special weather statement, Aug 9, 1:54 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
154 PM EDT FRI AUG 9 2013
CTZ002-003-091830-
TOLLAND CT-HARTFORD CT-
154 PM EDT FRI AUG 9 2013
...STRONG THUNDERSTORM NEAR WINDSOR LOCKS...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR LOCKS...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING
WILL ACCOMPANY THIS STORM...AS IT HEADS INTO TOLLAND COUNTY AND
REACHES STAFFORD SPRINGS BY 230 PM.
LOCATIONS IMPACTED INCLUDE... WILLINGTON...STAFFORD...EAST
WINDSOR...ELLINGTON... WINDSOR...SOMERS...ROCKVILLE AND STAFFORD
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE.
&&
LAT...LON 4203 7232 4203 7230 4186 7222 4182 7270
4191 7274
TIME...MOT...LOC 1750Z 251DEG 21KT 4189 7264
JWDLocal storm report, Aug 9, 2:50 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD WARREN 41.72N 71.27W
08/09/2013 BRISTOL RI AMATEUR RADIO
ROUTE 114 CLOSED DUE TO FLOODING
1251 PM FLASH FLOOD GRANBY 42.26N 72.53W
08/09/2013 HAMPSHIRE MA PUBLIC
NUMEROUS ROADS CLOSED DUE TO FLOODING
1252 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
08/09/2013 HAMPDEN MA AMATEUR RADIO
SEVERAL CARS NEAR WESTFIELD INDUSTRIAK PARK RD STUCK IN
FLOODED WATERS...WATER RESCUES ARE OCCURRING
1257 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
08/09/2013 HAMPDEN MA AMATEUR RADIO
MEADOW ST FLOODED ... CARS ARE STUCK
0128 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/09/2013 HAMPDEN MA AMATEUR RADIO
HOLYOKE MALL - NEAR SEARS - CAR FLOATING IN PARKING LOT
0136 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/09/2013 HAMPDEN MA AMATEUR RADIO
CAR SUBMERGED - PEOPLE TRAPPED - AT CABOT AND
COMMERCIAL STREETS
0146 PM FLASH FLOOD GRANBY 41.95N 72.78W
08/09/2013 HARTFORD CT AMATEUR RADIO
RTE 10 AND 189 FLOODED - CARS STRUCK
0153 PM FLOOD WINDSOR LOCKS 41.93N 72.66W
08/09/2013 HARTFORD CT AMATEUR RADIO
FARMINGTON RVR OUT OF BANKS JUNCTION OF I91 AND RTE 159
0154 PM LIGHTNING WARE 42.25N 72.25W
08/09/2013 HAMPSHIRE MA AMATEUR RADIO
HOUSE FIRE FROM LIGHTNING STRIKE
0154 PM FLASH FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/09/2013 HAMPDEN MA AMATEUR RADIO
RIVERDALE ST ROUTE 5 FLOODED
0154 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
08/09/2013 HAMPDEN MA AMATEUR RADIO
NORTH ELM FLOODED
0154 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
08/09/2013 HAMPDEN MA AMATEUR RADIO
BROADWAY AT ST JAMES CLOSED B C OF FLOODING
0157 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
08/09/2013 HAMPDEN MA AMATEUR RADIO
MEADOW ST AND MEETINGHOUSE RD FLOODED
&&
123Local storm report, Aug 9, 4:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD WARREN 41.72N 71.27W
08/09/2013 BRISTOL RI AMATEUR RADIO
ROUTE 114 CLOSED DUE TO FLOODING
1251 PM FLASH FLOOD GRANBY 42.26N 72.53W
08/09/2013 HAMPSHIRE MA PUBLIC
NUMEROUS ROADS CLOSED DUE TO FLOODING
1252 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
08/09/2013 HAMPDEN MA AMATEUR RADIO
SEVERAL CARS NEAR WESTFIELD INDUSTRIAK PARK RD STUCK IN
FLOODED WATERS...WATER RESCUES ARE OCCURRING
1257 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
08/09/2013 HAMPDEN MA AMATEUR RADIO
MEADOW ST FLOODED ... CARS ARE STUCK
0128 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/09/2013 HAMPDEN MA AMATEUR RADIO
HOLYOKE MALL - NEAR SEARS - CAR FLOATING IN PARKING LOT
0136 PM FLASH FLOOD HOLYOKE 42.21N 72.64W
08/09/2013 HAMPDEN MA AMATEUR RADIO
CAR SUBMERGED - PEOPLE TRAPPED - AT CABOT AND
COMMERCIAL STREETS
0146 PM FLASH FLOOD GRANBY 41.95N 72.78W
08/09/2013 HARTFORD CT AMATEUR RADIO
RTE 10 AND 189 FLOODED - CARS STRUCK
0153 PM FLOOD WINDSOR LOCKS 41.93N 72.66W
08/09/2013 HARTFORD CT AMATEUR RADIO
FARMINGTON RVR OUT OF BANKS JUNCTION OF I91 AND RTE 159
0154 PM LIGHTNING WARE 42.25N 72.25W
08/09/2013 HAMPSHIRE MA AMATEUR RADIO
HOUSE FIRE FROM LIGHTNING STRIKE
0154 PM FLASH FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/09/2013 HAMPDEN MA AMATEUR RADIO
RIVERDALE ST ROUTE 5 FLOODED
0154 PM FLASH FLOOD WESTFIELD 42.14N 72.76W
08/09/2013 HAMPDEN MA AMATEUR RADIO
NORTH ELM FLOODED
0154 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
08/09/2013 HAMPDEN MA AMATEUR RADIO
BROADWAY AT ST JAMES CLOSED B C OF FLOODING
0157 PM FLASH FLOOD CHICOPEE 42.18N 72.57W
08/09/2013 HAMPDEN MA AMATEUR RADIO
MEADOW ST AND MEETINGHOUSE RD FLOODED
0255 PM FLASH FLOOD WALPOLE 42.14N 71.24W
08/09/2013 NORFOLK MA AMATEUR RADIO
SCHOOL ST IN FRONT OF TOWN HALL FLOODED CARS STUCK
&&
123Special weather statement, Aug 9, 4:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT FRI AUG 9 2013
MAZ022-092115-
BARNSTABLE MA-
429 PM EDT FRI AUG 9 2013
...SHOWERS AND THUNDERSTORMS MOVING ACROSS CAPE COD...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS FROM PROVINCETOWN TO
FALMOUTH...MOVING NORTHEAST AT 30 MPH.
BRIEF DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL ACCOMPANY THIS LINE
OF SHOWERS AND THUNDERSTORMS AS IT CROSSES CAPE COD AND THE NEARBY
COASTAL WATERS THROUGH 530 PM.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...YARMOUTH...PROVINCETOWN...TRURO...MASHPEE...DENNIS...
BREWSTER...ORLEANS...EASTHAM...HARWICH...WELLFLEET AND HYANNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DRIVERS SHOULD BE PREPARED FOR POOR VISIBILITY. DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4159 6998 4158 6999 4166 6998 4164 7035
4155 7056 4155 7057 4175 7045 4171 7026
4181 7000 4191 7000 4190 7007 4203 7009
4202 7019 4203 7019 4207 7024 4208 7023
4208 7022 4205 7007 4181 6994
TIME...MOT...LOC 2027Z 246DEG 28KT 4204 7022 4153 7051
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:11 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 15 hr |
| Aug 9, 7:31 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 119 min |
| Aug 9, 8:25 AM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 9, 9:43 AM EDT | Special Weather Statement | BOX | Bristol | 47 min |
| Aug 9, 10:44 AM EDT | Special Weather Statement | BOX | Bristol | 46 min |
| Aug 9, 11:21 AM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Aug 9, 11:35 AM EDT | Special Weather Statement | BOX | Norfolk, Plymouth | 40 min |
| Aug 9, 11:58 AM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth, Suffolk, Worcester | 3 hr |
| Aug 9, 12:33 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Aug 9, 12:40 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Aug 9, 1:05 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
| Aug 9, 2:14 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Aug 9, 3:01 PM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 3 hr |
| Aug 9, 3:05 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 3 hr |
| Aug 9, 5:22 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 9, 8:15 AM EDT | Special Weather Statement | BOX | Kent, Providence | 45 min |
| Aug 9, 1:54 PM EDT | Special Weather Statement | BOX | 36 min | |
| Aug 9, 10:16 AM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 119 min |
Nearby
Special Weather Statements in Massachusetts, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.